MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48010002S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.This device is available for analysis but has not yet been received.
 
Event or Problem Description
As reported, on two separate 10mm2cm saber balloons were being prepped for a procedure.During prep of the devices, the tips of the balloons came off.The patient was not harmed because the balloon never entered the body.The team was unaware that the balloon was expired.The balloons appeared to be in good working condition when they were removed from the package, but one balloon was noted to be defective with the only interaction being flushing the port.I do not know how the tip came off.I noticed the separated tip on my glove as i was loading the balloon on the wire.I visually inspected the second tip once it was removed from the body (not inflated) and noticed the damage.The devices will be returned for evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82186324 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, g3, h1, h2, h3 and h6.As reported on two separate 10mm2cm saber balloons were being prepped for a procedure.During prep of the devices, the tips of the balloons came off.The patient was not harmed because the balloon never entered the body.The team was unaware that the balloon was expired.The balloons appeared to be in good working condition when they were removed from the package, but one balloon was noted to be defective with the only interaction being flushing the port.It is not known how the tip came off.The separated tip was noted on the glove as the balloon was being loaded on the wire.The second tip was visually inspected once it was removed from the body (not inflated) and the damage was noticed.The device was returned for analysis.The product was visually inspected with unaided eye and the following defect was noted: tip was partially detached from distal end of balloon catheter.Additional inspection was performed under light optical microscopy at 30x, 40x, 50x to further examine the details on the affected area.The length of the tip segment that partially detached from the distal end of balloon catheter was measured with a calibrated ruler.The tip segment length measured 2.5mm.The length specification result was compared against ppe specification and the result is within specification.The inner diameter of the tip segment was tested with a 0.0185¿ gage pin.The pin gage was verified with the beta lasermike.No resistance was felt during insertion of the pin gage through the proximal and distal end of the tip.The inner diameter specification result is within specification.A 0.018¿ guidewire was inserted to determine guidewire compatibility of the product thru lumen and was found to be compatible with the guidewire used.No additional functional testing was performed.An inspection of the complaint sample was performed under 30x, 40x, and 50x light optical microscopy in the area where the tip segment became partially detached from the distal end of the balloon catheter.Material flow from the tip could be seen bonded to the inner body.However, the wall thickness was very thin.Crinkles were found on the proximal portion of the tip segment.A dpra and scapa was opened to address an investigation regarding this issue.A product history record (phr) review of lot 82186324 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿distal tip separated¿ were confirmed as the devices were returned with the distal tip¿s separated.Sem analysis was performed, material flow from the tips could be seen bonded to the inner body.However, the wall thickness was very thin.Crinkles were found on the proximal portion of the tip segment.Several factors are being considered and further investigation is required to find a definitive root cause.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the events reported as further investigation is warranted.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.Flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.¿ the phr review does not suggest a manufacturing related issue; however, product analysis suggests that the event experienced by the customer needs further investigation to determine root cause.Therefore, an investigation has been initiated.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, florida 33014
7863138372
MDR Report Key16647912
Report Number3007635982-2023-00113
Device Sequence Number6097517
Product Code LIT
UDI-Device Identifier20705032069004
UDI-Public(01)20705032069004(17)230131(10)82186324
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2023
Device Model Number48010002S
Device Catalogue Number48010002S
Device Lot Number82186324
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/31/2023
05/24/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date04/27/2023
06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic